Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 5, 2014, 4:50 PM MDT for Caribou County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 4:50 PM MDT (22:50 UTC)
- Expired
- Aug 5, 2014, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 96 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
390 WGUS55 KPIH 052250 FFWPIH IDC029-060145- /O.NEW.KPIH.FF.W.0027.140805T2250Z-140806T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 450 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO... * UNTIL 745 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM MULTIPLE THUNDERSTORMS OVER THE WARNED AREA. RAINFALL AMOUNTS OF ONE INCH OR MORE PER HOUR ARE POSSIBLE...LEADING TO FLASH FLOODING AND MAJOR RUNOFF IN STEEPER TERRAIN. LOCATIONS NEAR THE PATH OF INCLUDE... CHESTERFIELD... HENRY... WAYAN... BLACKFOOT RESERVOIR... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4271 11197 4302 11183 4302 11105 4266 11105 $$ JKEYES
2 follow-up statements
987 WGUS75 KPIH 052344 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 544 PM MDT TUE AUG 5 2014 IDC029-060145- /O.CON.KPIH.FF.W.0027.000000T0000Z-140806T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU ID- 544 PM MDT TUE AUG 5 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHERN CARIBOU COUNTY... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO HEAVY RAIN AND FLASH FLOODING FROM MULTIPLE THUNDERSTORMS OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... WAYAN... HENRY... CHESTERFIELD... BLACKFOOT RESERVOIR... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4271 11197 4302 11183 4302 11105 4266 11105 $$ JKEYES
283 WGUS75 KPIH 060139 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 739 PM MDT TUE AUG 5 2014 IDC029-060148- /O.EXP.KPIH.FF.W.0027.000000T0000Z-140806T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU ID- 739 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR NORTHERN CARIBOU COUNTY... THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS ENDED FOR NOW. MORE STORMS WILL BE MOVING INTO THE AREA TONIGHT...WITH LIGHT TO MODERATE RAIN EXPECTED. THEREFORE...WE ARE LETTING THE WARNING EXPIRE. SOME LOCALIZED RUNOFF OR PONDING OF WATER IS POSSIBLE. LAT...LON 4271 11197 4302 11183 4302 11105 4266 11105 $$ JKEYES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:27 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 1:27 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 127 PM MDT TUE AUG 5 2014 .DISCUSSION...EXTREMELY MOIST AIR MASS REMAINS OVER THE REGION THIS AFTERNOON. A DEFORMATION ZONE HAS SET UP OVER THE AREA WHICH IS HELPING TO AID THE DEVELOPMENT OF SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS. FURTHERMORE A MESOLOW OVER THE MAGIC VALLEY IS HELPING TO ENHANCE DEVELOPMENT OF THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON THIS AFTERNOON AND EVENING. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS AND HIGHLANDS. LITTLE CHANGE IS EXPECTED OVER THE NEXT FEW DAYS. A BROAD LOW PRESSURE SYSTEM OVER NEVADA WILL GRADUALLY WORK THROUGH THE REGION ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A REPEAT OF CONDITIONS FOR BOTH DAYS. EXPECT THE GREATEST THREATS TO BE IN THE AFTERNOON AND EVENINGS. BY FRIDAY THE LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST. HOWEVER MOIST AIR WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. THE FLOOD THREAT SHOULD COME TO AN END BY FRIDAY WITH THE LOW MOVING AWAY FROM THE REGION. SHOULD RETURN TO A MORE NORMAL MONSOON PATTERN WITH STORMS IN THE MOUNTAINS AND HIGHLANDS. VALLE && .AVIATION...XPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS OVER THE MAJORITY OF THE AREA THIS AFTERNOON. ALL TAF SITES WILL SEE SHOWERS AND BRIEF PERIODS OF THUNDERSTORMS THIS AFTERNOON. LOOK FOR ANOTHER ROUND OF RAIN SHOWERS TOMORROW MORNING. EXPECT MOSTLY VFR CONDITIONS EXCEPT DURING PERIODS OF HEAVY RAIN WHERE MVFR VIS AND CIGS ARE POSSIBLE. WYATT && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO POUR INTO THE AREA. EXPECT WIDESPREAD SHOWERS AND WIDELY SCATTERED THUNDERSTORMS FOR ALL AREAS EXCEPT NORTHERN AREAS OF ZONES OF 475 AND 476 THIS AFTERNOON. LOOK FOR CONTINUED WIDESPREAD PRECIPITATION AND AFTERNOON WIDELY SCATTERED THUNDERSTORMS THE REMAINDER OF THE WEEK. FLASH FLOODING IS A CONCERN ESPECIALLY OVER BURN SCARS. TEMPERATURES WILL REMAIN ON THE COOL SIDE AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO MORE NORMAL READINGS OVER THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ018-019-022>025-031-032. &&
In the hours before
Local storm report, Aug 5, 3:51 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
351 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 NW POCATELLO 42.91N 112.51W
08/05/2014 BANNOCK ID SOCIAL MEDIA
SEVERAL INCHES OF WATER IN THE HIGH ESTATES TRAILER PARK
AT 4200 N PHILBIN.
&&
EPLocal storm report, Aug 5, 3:55 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD POCATELLO 42.88N 112.47W
08/05/2014 BANNOCK ID SOCIAL MEDIA
GARRETT WAY CLOSED BECAUSE OF FLOODING NEAR ALAMEDA.
&&
VALLELocal storm report, Aug 5, 3:57 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
357 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD CHUBBUCK 42.92N 112.46W
08/05/2014 BANNOCK ID NWS EMPLOYEE
HAWTHORN ROAD NEAR INTERSTATE 86 CLOSED BECAUSE OF
FLOODING.
&&
VALLELocal storm report, Aug 5, 4:05 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
405 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD CHUBBUCK 42.92N 112.46W
08/05/2014 BANNOCK ID NWS EMPLOYEE
STANDING WATER SEVERAL INCHES DEEP ON PARK LAWN AVE AT
YELLOWSTONE AVE.
&&
EPLocal storm report, Aug 5, 4:19 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
419 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD POCATELLO 42.88N 112.47W
08/05/2014 BANNOCK ID NWS EMPLOYEE
SEVERAL INCHES OF YELLOWSTONE AND FLANDRO ROAD.
&&
VALLESpecial weather statement, Aug 5, 4:44 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 444 PM MDT TUE AUG 5 2014 IDZ019-020-032-052345- CLARK ID-JEFFERSON ID-BUTTE ID- 444 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 10 MILES NORTH OF DUBOIS TO 16 MILES NORTHWEST OF HOWE...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DUBOIS...SPENCER... HOWE... NORTHWEST INL AND ARCO... LAT...LON 4389 11242 4347 11357 4398 11323 4440 11207 TIME...MOT...LOC 2243Z 026DEG 21KT 4428 11224 4394 11317 HUSTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Aug 5, 6:48 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Minidoka | 6 hr |
| Aug 5, 8:39 AM MDT | Flash Flood Warning | PIH | Cassia | 6 hr |
| Aug 5, 12:29 PM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 2 hr |
| Aug 5, 1:00 PM MDT | Flash Flood Warning | PIH | Bonneville, Jefferson, Madison | 60 min |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 5, 1:18 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 1:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 3 hr |
| Aug 5, 1:36 PM MDT | Flash Flood Warning | PIH | Blaine, Cassia, Minidoka, Power | 3 hr |
| Aug 5, 1:44 PM MDT | Flash Flood Warning | PIH | Bingham | 2 hr |
| Aug 5, 2:13 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 62 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 5, 2:42 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 2:50 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 3:01 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 3:06 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Power | 3 hr |
| Aug 5, 3:30 PM MDT | Special Weather Statement | PIH | Clark | 60 min |
| Aug 5, 3:50 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 4:15 PM MDT | Flash Flood Warning | PIH | Power | 3 hr |
| Aug 5, 4:44 PM MDT | Special Weather Statement | PIH | Butte, Clark | 61 min |
| Aug 5, 4:52 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Aug 5, 5:54 PM MDT | Special Weather Statement | PIH | Clark | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.